MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 10; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 STD SIZE 10; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L92510
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Surgery is performed normally.The implant is tested and, once the doctor decides the size of the definitive implant, they proceed to open and pass the implant for placement.However, after impacting several times, the implant does not enter and becomes trapped.Subsequently, the ta proceeds to review and realizes that the characteristics of the implant do not coincide with those of its packaging.The box was closed, with its protective plastic.Once the primary packaging is opened and after the incident, the packaging where the sterile stem comes is checked, which is without its usual labels; only a small label is seen.Therefore, labels, packaging and stem do not match.Procedure was completed successfully with a delay of twenty minutes.There was no patient consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10, h6 (health effect - impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: surgery is performed normally.The implant is tested and, once the doctor decides the size of the definitive implant, they proceed to open and pass the implant for placement.However, after impacting several times, the implant does not enter and becomes trapped.Subsequently, our ta proceeds to review and realizes that the characteristics of the implant do not coincide with those of its packaging.The box was closed, with its protective plastic.Once the primary packaging is opened and after the incident, the packaging where the sterile stem comes is checked, which is without its usual labels; only a small label is seen.Therefore, labels, packaging and stem do not match.Photos were provided for review.The photo investigation revealed that the outer label information did not match with the inner label and implant.The observed condition of the implant is consistent with the implantation attempt as reported.Following the analysis, it was determined that the internal packaging elements originated from a batch of corail stems manufactured by viant chaumont.However, it is evident that the external packaging, specifically the box in which the implant was received is not the original one.The external label does not correspond to a stem manufactured by viant chaumont, and further discrepancies were observed.Notably, the condition of the patient label found on the tyvek suggests a probably mix-up between two corail stems of different sizes (size 10 vs.Size 12) and different origins (cork vs.Chaumont), with different and very distant dates of manufacture (2021 vs.2014).After further investigation in the distribution center process, it is suspected the mix up could have occurred outside j&j's control.Within j&j's control there was no rework of these lots and all shrink wrap was intact before leaving the loc and distribution center.Therefore, since there was manipulation of the package, the mix-up must have occurred only outside of j&j's control.Once the product leaves j&j's control, it is unknown what conditions or human intervention or manipulation the packaged products are exposed to.However, without additional information or evidence the cause for mix up cannot be traced to viant or cork manufacturing and therefore must have occurred some time after distribution.The overall complaint was confirmed as the observed condition of the corail2 std size 10 package would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
CORAIL2 STD SIZE 10
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22091077
Report Number1818910-2025-08540
Device Sequence Number15184925
Product Code LZO
UDI-Device Identifier10603295168768
UDI-Public(01)10603295168768(17)20260831(10)9841774
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number3L92510
Device Lot Number9841774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer05/29/2025
06/04/2025
08/04/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/02/2025
06/13/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 STD SIZE 10.; CORAIL2 STD SIZE 10.
Patient SexUnknown